Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 26, 2010, 6:32 AM MST. It took effect at Mar 26, 2010, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 6:32 AM MST (13:32 UTC)
- In effect from
- Mar 26, 2010, 11:00 AM MST
- Expired
- Mar 26, 2010, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
035 WWUS85 KTWC 261332 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 632 AM MST FRI MAR 26 2010 AZZ148-262215- /O.UPG.KTWC.FW.A.0001.100326T1800Z-100327T0200Z/ /O.NEW.KTWC.FW.W.0001.100326T1800Z-100327T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 632 AM MST FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES) BELOW 6000 FEET FOR STRONG AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND A MODERATE TO HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 BELOW 6000 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE FOUR CORNERS REGION TODAY. THIS WILL RESULT IN STRONG AND GUSTY WEST WINDS OVER EASTERN PORTIONS OF SOUTHEAST ARIZONA. EXPECT SUSTAINED 20 FOOT WINDS IN THE WARNING AREA OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 6 TO 14 PERCENT THIS AFTERNOON. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER WILL BE MUCH LESS ABOVE 6000 FEET...WHERE SNOWPACK AND CONTINUED SNOW MELT WILL LIMIT THE THREAT IN THOSE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
2 follow-up statements
325 WWUS85 KTWC 262054 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 154 PM MST FRI MAR 26 2010 AZZ148-270200- /O.CON.KTWC.FW.W.0001.000000T0000Z-100327T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 154 PM MST FRI MAR 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES) BELOW 6000 FEET FOR STRONG AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND A MODERATE TO HIGH FIRE DANGER...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE HAS GENERATED STRONG AND GUSTY WINDS OVER ESPECIALLY EASTERN PORTIONS OF SOUTHEAST ARIZONA. SUSTAINED 20 FOOT WINDS IN THE WARNING AREA OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 7 TO 14 PERCENT THIS AFTERNOON. THIS HAS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER IS MUCH LESS ABOVE 6000 FEET...WHERE SNOW PACK AND CONTINUED SNOW MELT WILL LIMIT THE THREAT IN THOSE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
048 WWUS85 KTWC 270207 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 707 PM MST FRI MAR 26 2010 AZZ148-270315- /O.EXP.KTWC.FW.W.0001.000000T0000Z-100327T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 707 PM MST FRI MAR 26 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM OVER NORTHERN NEW MEXICO WILL CONTINUE TO MOVE EASTWARD AND AWAY FROM SOUTHEAST ARIZONA TONIGHT. SURFACE WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA THIS EVENING. ALSO...RELATIVE HUMIDITIES HAVE CLIMBED ABOVE 15 PERCENT ACROSS MOST SECTIONS AND ARE EXPECTED TO CONTINUE TO SLOWLY RECOVER THE REST OF TONIGHT. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:45 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 26, 2:45 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST FRI MAR 26 2010 .SYNOPSIS...A WEATHER SYSTEM BRUSHING THE AREA TODAY WILL BRING STRONG AND GUSTY WINDS BY LATE MORNING INTO TO THIS EVENING. A FEW DEGREES OF COOLING CAN ALSO BE EXPECTED TODAY AND SATURDAY AS THE SYSTEM PASSES THROUGH. HIGH PRESSURE ALOFT WILL BUILD IN BEHIND THE SYSTEM SUNDAY INTO EARLY NEXT WEEK. THIS WILL RESULT IN A STRONG WARMING TREND WITH HIGH TEMPERATURES PEAKING A FEW DEGREES ABOVE NORMAL BY TUESDAY. && .DISCUSSION...THE WIND WILL BE THE MAIN CONCERN TODAY AS A LOW PRESSURE TROUGH PASSES THROUGH THE REGION THIS MORNING INTO THIS EVENING. LATEST MODELS CONTINUED TO POINT TO THE EASTERN ONE-THIRD OF ARIZONA INTO NEW MEXICO AS BEING THE AREA FOR THE STRONGEST WINDS. THUS...WILL KEEP THE WIND ADVISORY GOING FOR THE SAME AREA THAT IT WAS POSTED FOR EARLIER. STRONG AND GUSTY WINDS COUPLED WITH LOW AFTERNOON RELATIVE HUMIDITIES WILL ALSO BE A FIRE WEATHER CONCERN FOR TODAY. SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. MODELS WERE IN GOOD AGREEMENT IN SHOWING THE TROUGH AXIS MOVING EAST OF THE AREA BY 00Z SATURDAY...WITH HIGH PRESSURE ALOFT BUILDING IN FROM THE WEST LATE SATURDAY INTO MONDAY. HIGH TEMPERATURES SHOULD PEAK AROUND TUESDAY BEFORE ANOTHER SYSTEM APPROACHES THE REGION. GFS MODEL TRACKS THIS NEXT WEATHER SYSTEM INTO THE AREA AROUND WEDNESDAY NIGHT INTO EARLY FRIDAY. FOR NOW...HAVE ONLY MADE SOME MINOR INCREASE TO GRIDDED POP VALUES FOR WEDNESDAY NIGHT AND THURSDAY. && .AVIATION...MAINLY CLEAR SKIES WILL CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH 12Z SATURDAY...WITH ONLY A FEW-SCT CIRRUS CLOUDS AT TIMES. LIGHT WINDS EARLY THIS MORNING WILL INCREASE RAPIDLY BETWEEN 15Z-18Z AS A STORM SYSTEM PASSES THROUGH THE FOUR CORNERS REGION. AFTER 18Z...EXPECT SUSTAINED SWLY/WLY WINDS OF 10-20 KTS FROM TUCSON WESTWARD AND 15-25 KTS EAST OF THE TUCSON AREA. SOME WIND GUSTS OVER COCHISE...GRAHAM AND GREENLEE COUNTIES WILL BE AROUND 40 KTS. AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL THEN SLOWLY DIMINISH THROUGH THE EVENING HOURS TONIGHT...WITH SWLY/SLY WINDS OF 10-15 KTS PERSISTING THROUGH THE OVERNIGHT HOURS AND INTO THE EARLY MORNING HOURS ON FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE FOUR CORNERS REGION TODAY...RESULTING IN STRONG AND GUSTY WEST WINDS... ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS GREENLEE...GRAHAM...AND COCHISE COUNTIES...WHERE SUSTAINED WIND SPEEDS OF 20-30 MPH WILL BE COMMON...ALONG WITH WIND GUSTS TO AROUND 45 MPH. WIND SPEEDS ACROSS PIMA/PINAL/SANTA CRUZ COUNTIES AND POINTS WESTWARD WILL BE LESS... AVERAGING 10-20 MPH WITH GUSTS TO NEAR 35 MPH. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 6 TO 14 PERCENT THIS AFTERNOON. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN GRAHAM AND COCHISE COUNTIES). FIRE DANGER WILL BE MUCH LESS ABOVE 6000 FEET...WHERE SNOWPACK AND CONTINUED SNOW MELT WILL LIMIT THE THREAT IN THOSE AREAS. THE PRIMARY CONCERN WILL BE WITH VALLEY GRASSLANDS ACROSS GRAHAM/COCHISE COUNTIES. THEREFORE...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FROM 11 AM MST TO 7 PM MST TODAY FOR EASTERN ZONE 148 BELOW 6000 FEET HAS BEEN UPGRADED TO A RED FLAG WARNING. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING EASTERN FIRE WEATHER ZONE 148 INCLUDING GRAHAM AND COCHISE COUNTIES BELOW 6000 FEET FROM 11 AM MST TO 7 PM MST TODAY. WIND ADVISORY AZZ019-030-035 INCLUDING GREENLEE...GRAHAM AND COCHISE COUNTIES FROM 11 AM MST TO 7 PM MST TODAY. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 26, 3:54 AM MST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 354 AM MST FRI MAR 26 2010 AZZ030-035-262200- UPPER GILA RIVER VALLEY-COCHISE COUNTY- 354 AM MST FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TODAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM TODAY FOR BELOW 6000 FEET DUE TO STRONG GUSTY WINDS...LOW HUMIDITY AND MODERATE TO HIGH FIRE DANGER... .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP TODAY WITH A WIND ADVISORY AND RED FLAG WARNING IN EFFECT. PLEASE SEE PHXNPWTWC (WWUS75) AND PHXRFWTWC (WWUS85) FOR DETAILS. AREAS OF BLOWING DUST MAY ALSO RESULT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-262200- NORTHERN GREENLEE COUNTY- 354 AM MST FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TODAY... .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP TODAY WITH A WIND ADVISORY IN EFFECT. PLEASE SEE PHXNPWTWC (WWUS75) FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-033-034-262200- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 354 AM MST FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS TODAY MAY LEAD TO AREAS OF BLOWING DUST AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-262200- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 354 AM MST FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.